MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT

SMITH & NEPHEW, INC. REF SPHER HEAD SCREW 30MM; PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT
Model Number 71332530
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that revision surgery was performed for the third time.Aseptic loosening.Hip prepped and draped, jointly opened, specimens taken.Joint lavaged and debrided intensely.The femoral head removed, poly liner and cup and screws removed.Existing socket reamed to a bleeding bone bed.Implant trailed, joint lavaged again with hydrogen peroxide and more saline.Definitive acetabular implant inserted with bone cement.Tripolar liner/head trailed via reduction, hip stable, definitive tripolar implants inserted and hip reduced, hip closed.No more information is available.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that it was reported that a revision surgery was performed for the third time this year (2019) due to aseptic loosening.No supporting medical documentation was provided; therefore a thorough medical investigation could not be performed.Aseptic loosening was reportedly the cause.The patient impact beyond the loosening and revision procedure could not be determined.No further medical assessment could be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential probable causes of this event could include a fit/ sizing issue, poor ingrowth or osteolysis.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the devices or additional information be received, the complaints will be reopened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF SPHER HEAD SCREW 30MM
Common Device Name
PROSTHSIS, HIP, SMI-CONSTRAIND, UNCMNTD, MTL/PLYMR, NN-PRS, CALICUM-PHSPHT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9353498
Report Number1020279-2019-04110
Device Sequence Number2219487
Product Code MEH
UDI-Device Identifier03596010460479
UDI-Public03596010460479
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K990666
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332530
Device Catalogue Number71332530
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1